MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A432
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy surgery on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported that the suture was broken when the surgeon attempted to sew the tissue.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with a needle suture in two sections outside the foil packet.Product code sxpp1a432.During visual inspection of the returned sample, the end of the suture pieces was noted to be cut caused by a surgical instrument.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Per the sample condition, no conclusion could be reached as to what caused the reported complaint.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturing record evaluation was performed for the finished device 101724 / sxpp1a432 batch number, and no non-conformances were identified.

Brand Name
SFXSYM PDS+ UNI VIO 12IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21936497
Report Number2210968-2025-04749
Device Sequence Number7837424
Product Code NEW
UDI-Device Identifier10705031245327
UDI-Public(01)10705031245327(17)260430(10)101724
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSXPP1A432
Device Lot Number101724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown